Nevada, 2004

High Wind in Nevada, April 14, 2004

April 14, 2004 · NWS REV · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before the first event at Apr 14, 7:00 PM PST, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 14, 7:00 PM PST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
800 PM PDT WED APR 14 2004

.UPDATE...
UPPER AIR SOUNDINGS FROM OAKLAND AND RENO SHOWED 100+KT JET AROUND
300MB AND 75KT AT 400 MB WORKING ACROSS THE SIERRA EARLY THIS
EVENING. WINDS HAVE GENERALLY BEEN IN THE 20 TO 30 MPH RANGE WITH
GUSTS 50 TO 55 MPH REPORTED IN A FEW SPOTS. CLOSE TO RENO WINDS HAVE
BEEN SUSTAINED 40 TO 55 MPH ACROSS WASHOE VALLEY AND PARTS OF SOUTH
RENO. A COUPLE OF SPOTTERS MEASURED WIND GUSTS TO 74 MPH IN SOUTH
RENO AROUND 7PM. HIGH WIND WARNING HAS BEEN ISSUED UNTIL 9PM FOR THE
RENO AND CARSON CITY AREA ALTHOUGH OVERALL WINDS SHOULD BEGIN TO
SUBSIDE IN THE VALLEYS THROUGH LATE EVENING. WINDY CONDITIONS MAY
STILL BE EXPECTED IN WIND PRONE AREAS OVERNIGHT. OTHERWISE THE RENO
SOUNDING SHOWED A VERY DRY AIRMASS WITH ONLY 0.10 PRECIPITABLE
WATER. MAIN BAND OF MOISTURE AND ASSOCIATED SHOWERS WAS MOVING INTO
NORTHERN CALIFORNIA AND SHOULD APPROACH THE NORTHERN SIERRA AND
NORTHEAST CALIFORNIA MAINLY AFTER MIDNIGHT TONIGHT. MID LEVEL DRY
SLOT LIKELY TO LIMIT PRECIPITATION ACROSS THE AREA WITH A BRIEF
PERIOD OF LIGHT PRECIPITATION EXPECTED FROM TAHOE NORTHWARD INTO
LASSEN COUNTY BEFORE TAPERING THURSDAY MORNING. ANY RAIN IN THE
LOWER VALLEYS IS LIKELY TO AMOUNT TO ONLY A FEW HUNDREDTHS AT MOST.
HOHMANN
&&

.SHORT TERM...AFTERNOON DISCUSSION...
TROF DIGGING OFF SHORE THIS AFTN HAS LEFT AIRMASS DRY OVR MOST OF
THE CWA.  THE DIGGING WILL LIKELY DELAY THE ONSET OF PRECIP THIS
EVENING AS WELL.  HAVE TRIMMED THE POPS AND PRECIP AMOUNT BACK IN
THE TAHOE BASIN.  THE THINKING AT THIS TIME IS PRECIP WILL MAINLY BE
IN LASSEN COUNTY.  ALSO ONSET OF PRECIP WILL BE LATE TONIGHT.  WINDS
LIKELY TO PERSIST INTO THE EVENING HOURS.  THE REST OF THE PERIOD
THRU SATURDAY STAYS SOMEWHAT UNSETTLED WITH COOL AND UNSTABLE
AIRMASS OVR THE AREA.  MOISTURE IS SOMEWHAT LIMITED SO THINK CHC OF
PRECIP ARE LOW AND PRECIP SHOULD BE JUST SHOWERS. FISCHER
&&

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
SUNDAY STILL LOOKS TO BE IN BETWEEN SYSTEMS WITH A POSSIBLE BREAK IN
THE PRECIP CHANCES. BUT DUE TO LACK OF CONFIDENCE TO TIMING OF SHORT
WAVES AHEAD OF NEXT SYSTEM STILL LEFT SLIGHT CHANCE OF SHOWERS OVER
MAINLY THE SIERRA AND FAR WRN NV. MODELS STILL SHOWING SOME
INCONSISTENCIES WITH SYSTEM EARLY NEXT WEEK. HOWEVER THE GFS IS
SHOWING SOME RUN TO RUN CONSISTENCY WITH TIMING OF SYSTEM WHICH IS
PROGGED TO MOVE THROUGH THE CWA MONDAY NIGHT AND TUESDAY. THE 12Z
RUN IS A LITTLE COOLER ON SUNDAY WITH 500MB HEIGHTS NEAR TAHOE
AROUND 558DM... AND THE DEVELOPMENT OF A CLOSED LOW OFF THE NRN CA
COAST INSTEAD OF ELONGATED TROF. STILL EXPECT THE BEST CHANCE FOR
PRECIP FROM MONDAY THROUGH TUESDAY MORNING. THEREFORE LEFT CHANCE
POPS OVER THE SIERRA AND NRN ZONES ON MONDAY AND SHIFTED POPS
GRADUALLY EAST AND SOUTH THROUGH TUESDAY. UKMET IS STARTING TO TREND
TOWARD GFS... BUT EUROPEAN AND CANADIAN CONTINUE WITH SLOWER TROUGH
PROGRESSION. THEREFORE WITH STILL SUCH INCONSISTENCIES LEFT A SLIGHT
CHANCE OF PRECIP IN THROUGH EARLY WEDNESDAY THEN TRIMMED POPS OVER
ALL BUT FAR ERN ZONES BY WEDNESDAY...TO BETTER COORDINATE WITH ELKO.
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH TUESDAY WITH HIGHS
MAINLY IN THE 50S IN WRN NV AND IN THE 40S ACROSS THE SIERRA...SNOW
LEVELS JUST ABOVE THE VALLEY FLOORS. GRADUAL WARMING STARTING
WEDNESDAY ASSUMING TROUGH MOVES THROUGH BY THEN. BENINATO

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING UNTIL 9PM NVZ003
     LAKE WIND ADV THURS FOR PYRAMID LAKE AND LAKE TAHOE NVZ002-004.
CA...LAKE WIND ADV THURS FOR LAKE TAHOE CAZ072.
&&
Hazardous weather outlook, Apr 14, 6:40 AM PST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
740 AM PDT WED APR 14 2004

CAZ070>073-NVZ001>005-151500-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN
AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-MINERAL AND
SOUTHERN LYON COUNTIES-MONO COUNTY-NORTHERN WASHOE COUNTY-SURPRISE
VALLEY CALIFORNIA-WESTERN NEVADA BASIN AND RANGE-
740 AM PDT WED APR 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN
SIERRA...AND NORTHEASTERN CALIFORNIA.

.DAY ONE...TODAY

A PACIFIC LOW PRESSURE SYSTEM WILL BRING BREEZY CONDITIONS TO THE
AREA TODAY. LAKE WIND ADVISORIES HAVE BEEN POSTED FOR LAKE TAHOE AND
PYRAMID LAKE...SEE WMO HEADER SXUS45 KREV FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

STARTING APRIL 15 2004...THE HAZARDOUS WEATHER OUTLOOK WILL ONLY BE
ISSUED WHEN HAZARDOUS WEATHER IS EXPECTED IN EASTERN CALIFORNIA OR
WESTERN NEVADA WITHIN THE NEXT SEVEN DAYS. WHEN THERE IS ANY THREAT
OF HAZARDOUS WEATHER...THIS OUTLOOK WILL BE ISSUED BY 7 AM.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon

When
April 14, 8:03 PM PST
Where
S Washoe T X Se & X Sw/Storey/E Carson City/C&e Douglas/Nw Lyon forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.511, -119.499 (the zone’s center; the record gives no point)

57 knot (66 mph) wind gust reported at Galena RAWS sensor.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432187.